question-icon

Is it normal to experience shocking sensation in hands after playing electric guitar?

default
Posted on Mon, 1 Jun 2015
Question: My son was playing electric guitar today. The place where he was rehearsing was extremely hot. He became sweaty, so his hands were also sweaty.. while playing he said he felt like he getting shocked from the guitar strings.. That was more than 6hrs ago. He is saying that he still has the sensation in his hand of getting shocked. Is there anything I should do?
doctor
Answered by Dr. Prasad (1 hour later)
Brief Answer:
Check how strong is his grip.

Detailed Answer:
Hi,

At this point of time, ask him to squeeze your finger while you try pulling it through. If he is able to have a strong grip, then it indicates he has no weakness. And if there is no weakness and he has no pain, then I feel there is no real reason to be worried.

At times due to overuse and other physiological parameters, the nerves may get fired up leading to paraesthesia (sensation of shock). In most cases, things get better over a period of time. You can start him on vitamin b12 supplements that you get over the counter.

I will refer him to the nearest doctor if the troubles get worse or if it persists for more than a day.

Keeping him relaxed with extra fluids.

Hope I answered your question. Let me know if you need clarifications.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3637 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it normal to experience shocking sensation in hands after playing electric guitar?

Brief Answer: Check how strong is his grip. Detailed Answer: Hi, At this point of time, ask him to squeeze your finger while you try pulling it through. If he is able to have a strong grip, then it indicates he has no weakness. And if there is no weakness and he has no pain, then I feel there is no real reason to be worried. At times due to overuse and other physiological parameters, the nerves may get fired up leading to paraesthesia (sensation of shock). In most cases, things get better over a period of time. You can start him on vitamin b12 supplements that you get over the counter. I will refer him to the nearest doctor if the troubles get worse or if it persists for more than a day. Keeping him relaxed with extra fluids. Hope I answered your question. Let me know if you need clarifications. Regards